Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 23, NWS Albuquerque, NM

April 20, 2008

NWS Albuquerque, NM issued this wind advisory at Apr 20, 2008, 3:31 AM MDT. It took effect at Apr 20, 2008, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2008, 3:31 AM MDT (09:31 UTC)
In effect from
Apr 20, 2008, 12:00 PM MDT
Expired
Apr 20, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 200931
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 AM MDT SUN APR 20 2008

...GUSTY WINDS OVER PARTS OF THE EAST CENTRAL PLAINS...NORTHEAST
HIGHLANDS AND CENTRAL HIGH PLAINS THIS AFTERNOON AND EARLY THIS
EVENING...

NMZ005-011>013-201800-
/O.NEW.KABQ.WI.Y.0023.080420T1800Z-080421T0200Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI
331 AM MDT SUN APR 20 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR PORTIONS OF THE EAST CENTRAL PLAINS...NORTHEAST
HIGHLANDS AND CENTRAL HIGH PLAINS INCLUDING THE ESTANCIA VALLEY.

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS
AFTERNOON AND EARLY THIS EVENING OVER THE ADVISORY AREA.
OCCASIONAL GUSTS TO AROUND 45 OR 50 MPH ARE POSSIBLE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
1 follow-up statement
000 
WWUS75 KABQ 201716
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1116 AM MDT SUN APR 20 2008

NMZ005-011>013-210200-
/O.CON.KABQ.WI.Y.0023.080420T1800Z-080421T0200Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI
1116 AM MDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING HOURS ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN. A FEW AREAS THAT WILL BE IMPACTED BY
THE STRONG CROSS WINDS INCLUDE INTERSTATE 25 FROM GLORIETA PASS
TO RATON PASS AS WELL AS HIGHWAY 285 FROM VAUGHN TO LAMY. STRONG
WINDS WILL ALSO IMPACT PARTS OF INTERSTATE 40 FROM CLINES CORNERS
TO THE TEXAS BORDER.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS
AND AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES AT TIMES.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 20, 3:00 AM MDT, 31 minutes earlier.

Area forecast discussion, Apr 20, 3:00 AM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT SUN APR 20 2008

.DISCUSSION...MIDDLE AND HIGH CLOUDS MAKING STEADY PROGRESS EASTWARD
WITH CLEARING FROM WEST TO EAST CONTINUING ACROSS THE STATE INTO THE
MID MORNING HOURS.  WIND GUSTS FROM 35 TO 45 KT OBSERVED LAST COUPLE
OF HOURS AT WOLF CREEK PASS WITH 50 KT NOTED AT H7 ON AZTEC PROFILER
EARLY THIS MORNING. MODELS INDICATE THE STRONGER WINDS ALOFT ACROSS
THE NORTHWEST CORNER EARLY THIS MORNING WILL WEAKEN DURING THE DAY
TODAY.  AS WELL...STRONGEST WINDS ALOFT OVER MOST OF REST OF THE CWA
REMAIN FORECAST TO OCCUR PRIOR TO MAX HEATING.  SURFACE LOW ALSO
REMAINS WELL TO THE NORTH OVER WYOMING AND COLORADO UNTIL LATER
TONIGHT. THAT SAID...THERE WILL LIKELY BE A FEW AREAS THAT ARE CLOSE
TO OR REACH WIND ADVISORY CRITERIA ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN AND POSSIBLY EAST CENTRAL AS WELL AS WEST
CENTRAL DUE TO BETTER MIXING IN ABSENCE OF HIGH CLOUDS.

20S DEWPOINTS ATTEMPTING TO MIGRATE UP PECOS RIVER VALLEY EARLY THIS
MORNING BUT EXPECT THIS WILL MIX OUT RAPIDLY TODAY...WHILE SINGLE
DIGIT DEWPOINTS AND RELATIVE HUMIDITIES WILL BE WIDESPREAD THIS
AFTERNOON. THEREFORE THE FIRE WEATHER WATCH FOR TODAY WILL BE
CONVERTED TO A RED FLAG WARNING. ANTICIPATE A FIRE WEATHER WATCH FOR
MOST OF THE CWA MONDAY. WITH THE SURFACE LOW RELOCATING TO THE TEXAS
PANHANDLE REGION MONDAY...POTENTIAL CONTINUES FOR AT LEAST SPOTTY
LOW END WIND ADVISORY CRITERIA TO BE MET.

UPPER SOUTHWEST GRADIENT RELAXES TUESDAY AND SURFACE HIGH PRESSURE
REPLACES THE SURFACE LOW OVER FAR NORTHEAST NEW MEXICO THEREFORE
WINDS SHOULD NOT BE AS STRONG AS TODAY/MONDAY.  THE SURFACE HIGH
OVER THE PLAINS STATES COMBINED WITH THE LEE SURFACE TROUGH ON
WEDNESDAY MAY ALLOW FOR ISOLATED CONVECTION OVER OUR EASTERN BORDER
COUNTIES WEDNESDAY AFTERNOON/EVENING. STRONGER WEST/NORTHWEST FLOW
ALOFT EVOLVES THURSDAY/FRIDAY WITH A SOMEWHAT MORE VIGOROUS SURFACE
FRONT FRIDAY WHICH MAY DRIVE ANY LOW LEVEL MOISTURE BACK TO THE
EAST. THERE MAY BE A REPRIEVE FROM WINDY BUT NOT DRY WEATHER NEXT
WEEKEND DUE TO A WEAK UPPER RIDGE.

&&

.AVIATION...
HIGH CLOUDS WILL CONTINUE TO PUSH OFF TO THE EAST THIS MORNING AND
SHOULD CLEAR THE AREA BY MID DAY. WINDS WILL INCREASE AGAIN THIS
AFTERNOON WITH 15-25KT LIKELY ACROSS WESTERN NEW MEXICO...AND
20-30KT WITH GUSTS UP TO 45KT COMMON ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN. WINDS WILL BEGIN TO TAPER OFF AROUND 00Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  74  33  70  33 /   0   0   0   0
GALLUP..........................  69  26  68  24 /   0   0   0   0
GRANTS..........................  71  26  69  26 /   0   0   0   0
GLENWOOD........................  78  31  76  30 /   0   0   0   0
CHAMA...........................  62  23  60  24 /   0   0   0   0
LOS ALAMOS......................  69  35  67  31 /   0   0   0   0
RED RIVER.......................  59  20  56  23 /   0   0   0   0
TAOS............................  67  25  65  25 /   0   0   0   0
SANTA FE........................  69  33  68  34 /   0   0   0   0
SANTA FE AIRPORT................  70  34  71  34 /   0   0   0   0
ESPANOLA........................  74  30  74  29 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  76  43  75  45 /   0   0   0   0
ALBUQUERQUE VALLEY..............  78  36  77  38 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  74  41  73  41 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  78  42  77  41 /   0   0   0   0
SOCORRO.........................  81  38  80  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  70  33  69  35 /   0   0   0   0
MORIARTY/ESTANCIA...............  73  33  74  36 /   0   0   0   0
CARRIZOZO.......................  79  42  78  42 /   0   0   0   0
RUIDOSO.........................  72  33  72  40 /   0   0   0   0
RATON...........................  74  29  72  29 /   0   0   0   0
LAS VEGAS.......................  71  35  69  33 /   0   0   0   0
ROY.............................  78  38  73  37 /   0   0   0   0
CLAYTON.........................  80  42  77  42 /   0   0   0   0
SANTA ROSA......................  83  42  81  41 /   0   0   0   0
TUCUMCARI.......................  86  44  83  43 /   0   0   0   0
FORT SUMNER.....................  86  43  84  40 /   0   0   0   0
CLOVIS..........................  85  45  86  46 /   0   0   0   0
PORTALES........................  86  44  87  43 /   0   0   0   0
ROSWELL.........................  89  46  90  47 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101>109.

WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ005-011>013.

&&
Hazardous weather outlook, Apr 19, 6:00 AM MDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT APR 19 2008

NMZ001>021-026-201200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR MUCH OF CENTRAL AND NORTHEAST
NEW MEXICO FROM NOON UNTIL 8 PM DUE TO STRONG WINDS...LOW HUMIDITIES
AND HIGH FIRE DANGER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR NORTHERN AND CENTRAL NEW
MEXICO SUNDAY MORNING THROUGH SUNDAY EVENING DUE STRONG WINDS AND
LOW HUMIDITIES. SUSTAINED WINDS OVER 30 MPH AND GUSTS NEAR OR OVER
50 MPH MAY OCCUR SUNDAY AND MONDAY ESPECIALLY ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:16 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more27 hr
Apr 20, 4:16 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more17 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.